Jump to content

jamesjamesjames1: Withdrawal during cross taper from Lexapro to Zoloft


jamesjamesjames1

Recommended Posts

jamesjamesjames1

I know this community seems to be heavily in favor of getting of medicine entirely, but my anxiety and panic attacks are so bad I'd like to get into a calm state before I attempt.

 

I have been on Lexapro for 12 years. The last few years the medicine has not seemed to work very well.

My PCP and I decided to add Buspar 10mg while going from 10mg Lexapro to 5mg Lexapro.

 

I had been feeling really well for two weeks after starting the Buspar. I went down on Lexapro and a week and a half later got extreme dizziness / off  balance / coordination issues / vertigo / "wooshing" sensations. No other symtpoms.

 

Three weeks of dealing with this I though maybe this was the Lexapro (although I was told with a Cross taper this would not happen) and went back on the Lexapro. It has been an additional three weeks and things have not improved. That's when googling lead me to this site...

 

PCP now wants me to cross taper to Zoloft but I am incredibly afraid of making these symptoms worse. He says there should not be any withdrawl when cross tapering from SSRI to SSRI and these symptoms must be from something else and that we will do further medical testing to determine the cause. In the meantime, wants me to get settled on the Zoloft to calm my anxiety / panic / OCD around the symptoms. Then says when stable for a bit can start to slowly withdrawl the Zoloft.

 

I feel stuck because I'm so afraid to go off the Lexapro (with or without the Zoloft!) due to these symptoms but feel stuck as I'm in a very bad place mentally but the medication is not helping the symptoms at all!

 

I guess to summarize:  Is is true that a cross taper from SSRI to SSRI should not induce any sort of withdrawl? Was that NOT that case when I had Buspar (since thats not a SSRI)? Does this sound like withdrawl, and if so, wondering why this is the only main symptom and why I've seen no improvement after six weeks.

Edited by manymoretodays
moved to introductions from S and S care, added name to title
Link to post
  • manymoretodays changed the title to amesjamesjames1: Withdrawl during cross taper from Lexapro to Zoloft
  • Moderator

Welcome to SA, jamesjamesjames1.

 

As you noted, we're a site for going off drugs and also for dealing with withdrawal.  Drug switches are beyond our scope and should be determined between you and your doctor.  They are unpredictable and not something we recommend.   

 

These drugs do stop working after a time--the phrase is tachyphylaxis or poop-out---and our approach is to taper off them slowly rather than substitute another drug.  We recommend using non-drug coping skills to deal with problems, and we have a number of them we can suggest.  If you decide you want to taper off the Lexapro, that's another thing we can help you with.

 

Your drop from 10mg Lexapro to 5mg Lexapro was a very rapid drop and very likely caused withdrawal.  The symptoms you describe are typical withdrawal symptoms. 

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

Updosing back to 10mg was a big increase, and now your brain needs to recover from the two big changes.  Our general advice for members who want to taper off their drug would be to hold where you are until you stabilize, which can take several months,  and then we would help you taper off the Lexapro.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (glycinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 
 

 

 

 

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020 Begin 7-week Ativan-Valium crossover and change from 3 daily doses to one 18.75mgai dose (0.311mgpw). Jan. 11, 2021 begin hold at current bedtime 18.75mgai dose.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (0.44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
  • ChessieCat changed the title to jamesjamesjames1: Withdrawal during cross taper from Lexapro to Zoloft

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy